27 Oct 2011
Hello juniebug. What you are feeling are brain zaps. Brain zaps are usually felt when you are stopping a particular drug, like celexa, zoloft, lexapro. Most often, they diminsh, lessen when a good taper plan is in place. I read up on user reviews, from our site, and thier was mention of shocks, the feeling of, going throught out the body. Not knowing your dose, how long you've been taking viibryd, in this caseyour body might be adjusting to the drug. Viibryd is a very new drug, just on the market, so theres no lengthy case history file, that we can go back on. I'd wait a bit, if it really becomes a problem, tell your doctor. best wishes to you.
18 Nov 2011
I'm currently on 20mg of Viibryd and this is the dose I plan on staying at. 20 works well enough for me. But I can relate to your experience. This is the first antidepressant that I've taken that I continually experience these brain shocks throughout treatment. I experience these shocks for 2-5 hours after taking it. Then they cease. According to the full prescribing information, I found that Viibryd on average reaches full blood plasma levels in 4 hours. I assume I experience these brain shocks in response to Viibryd's entrance into the bloodstream. So far, I have also determined that they are intensified by stimulants such as nicotine and caffeine. Whenever I smoke or drink coffee shortly after taking Viibryd these brain shocks are worse. It's fortunate because it makes smoking less pleasant as the brain shocks are so intense they are almost uncomfortable or painful.
It is however unfortunate as I enjoy the flavor of coffee and I can't drink regular coffee without feeling uncomfortable. On the other hand, for me Viibryd is relatively stimulating and I no longer need the caffeine ever since switching from Celexa.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can Nortriptyline cause shock like sensations in your body? My husband has been taking this medication and has been having body shocks and jurking of ...
2 answers • 14 Dec 2010
I started of with the starter pkg of Viibryd- starting on low dosage and now I am on the 8th day of 40 mg. Is Viibryd contributing to my head ...
1 answer • 19 Nov 2011
I feel like I am dieing. Electric shocks constantly, my head feals like its on fire and diareah. How long does this go on. I quit taking it because I ...
2 answers • 27 Apr 2012
I have been on Viibryd for almost 2 years now and in many ways it has been a life saver! I feel more like myself than I have in a really long time ...
3 answers • 13 Jan 2014
... feelings of discomfort. This was my second time of withdrawing from the medication and I had encountered this before. I have still got the head ...
0 answers • 20 Feb 2014